Kentucky, 2012Hail and Damaging Winds in Kentucky, June 29, 2012
June 29, 2012 · NWS JKL · 35 events in 15 counties and zones
During the afternoon hours of June 29th, a thunderstorm complex over northern Illinois and Indiana began to organize north of a stationary boundary. The storms became more organized as they tracked through central Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $742,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon hours of June 29th, a thunderstorm complex over northern Illinois and Indiana began to organize north of a stationary boundary. The storms became more organized as they tracked through central Ohio. The complex of storms developed into a derecho as it tracked through Ohio and into West Virginia and Virginia. The resulting system produced a large area of damaging winds. As the derecho tracked through the northern portion of Kentucky, a gust front was produced and tracked south across eastern Kentucky. Numerous reports of wind damage was recieved as the gust front pushed south.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 29, 5:10 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 29, 5:10 PM EST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT FRI JUN 29 2012
.MESOSCALE CONVECTIVE UPDATE...
ISSUED AT 610 PM EDT FRI JUN 29 2012
UPDATED THE GRIDS AND ZONES TO REFLECT THE SEVERE AND STRONG STORMS
THAT LOOK TO GRAZE OUR NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
THESE WILL MOVE INTO A EXTREMELY UNSTABLE AIR MASS IN PLACE THROUGH
OUR NORTHEAST CWA WITH A LARGE GUST FRONT BRINGING A STRONG POTENTIAL
FOR DAMAGING WINDS GIVEN THEIR HISTORY TO THE NORTH. HAVE ADDED THESE
ATTRIBUTES TO THE PERTINENT GRIDS AND ZONES. ALSO BUILT UP THE WIND
GUSTS IN THE NORTHEAST AND KICKED DOWN TEMPS WITH THE LIKELY
RAIN/GUST FRONT. UPDATES HAVE BEEN SENT.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM EDT FRI JUN 29 2012
THE HEAT WAVE WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE
STAYING IN PLACE. THE MAIN FORECAST ISSUES ARE TO TRY AND FORECAST
THE SHORT WAVES MOVING AROUND THE PERIPHERY OF THE UPPER HIGH AND
TRY AND DETERMINE IF THEY WILL BE STRONG ENOUGH TO INITIATE
CONVECTION. THE HRRR WAS SHOWING A MCS TYPE OF SYSTEM BARELY
EFFECTING THE AREA NORTH OF THE MOUNTAIN PARKWAY. CONSIDERING THE
SEVERE THUNDERSTORM WATCH IS JUST NORTH OF THE FORECAST
AREA...THOUGHT IT WOULD BE WISE TO INCLUDE SOME THUNDER IN THE
FORECAST. IT IS THE SAME SITUATION FOR TOMORROW...WITH ANOTHER WAVE
MOVING ACROSS THE AREA. THE HEAT IS PRETTY MUCH A SLAM DUNK. WE BROKE THE
THE ALL TIME RECORD FOR JACKSON AT 102 TODAY AND IT MIGHT EVEN GO UP
IN THE NEXT HOUR. WILL HAVE TO WAIT AND SEE. LONDON ALSO HIT 102
TIED THE ALL TIME RECORD FOR THE YEAR.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM EDT FRI JUN 29 2012
THE EXTENDED FORECAST PERIOD CONTINUES TO FEATURE AND BROAD AND
STRENGTHENING RIDGE OVER MUCH OF THE CONUS STRETCHING FROM THE FRONT
RANGE OF THE ROCKIES AND EAST OVER THE NORTHERN TIER OF THE TN
VALLEY AS WELL AS THE SOUTHEAST. THE MILLION DOLLAR QUESTION...OR
THE FORECAST CHALLENGE OF THE EXTENDED IS...WITH A PROMINENT TROUGH
OVER THE NEW ENGLAND AREA AND A SERIES OF RIDGE RUNNERS DIVING
SOUTHEAST THROUGH THE WESTERN FRINGE OF THE GREAT LAKES AND INTO THE
OHIO VALLEY...WILL AN MCS BE ABLE TO OVERCOME OUR DROUGHT AND MAKE
IT A BIT FURTHER SOUTH INTO THE EASTERN KENTUCKY AREA. AT THIS
POINT...THE MODELS HANDLE THE OVERALL LONG WAVE PATTERN QUITE WELL
BUT JUDGING PREVIOUS RUNS COMPARED HOW THE PATTERN HAS PANNED OUT IN
THE SYNOPTIC AND MESOSCALE...AREAS THAT WOULD HAVE RECEIVED RAIN
ACCORDING TO THE PAST RUNS HAVE NOT COME TO PASS. THIS PROVIDES A
LOWER CONFIDENCE THAT RAINFALL WILL OCCUR IN THE EXTENDED AND GIVEN
THE FACT THAT A STRONG TO DECENT CAP WILL BE IN PLACE OVER MUCH OF
THE AREA. DESPITE BOTH THE EURO AND GFS SHOWING CONVECTION UNDER THE
CAP...WILL LEAN TOWARDS A DRIER FORECAST. WILL RUN THE ALL MODEL
BLEND AND COORDINATE WITH NEIGHBORING OFFICES TO GO ON THE DRY SIDE
OF THE RESULT.
AFTER THE PRODUCING THE MODEL ALL BLEND AND COORDINATION WITH
NEIGHBORING FORECAST OFFICES...DECIDED TO GO WITH A DRY EXTENDED
FORECAST. THE LACK OF CONFIDENCE IN MODELS PRODUCING QPF IN THE
EXTENDED UNDER THE CAP AND THE WORSENING DROUGHT CONDITIONS AIDED IN
THIS DECISION. BETTER INTERROGATION WILL BE NEEDED IN LATER RUNS IF
EASTERN KENTUCKY IS TO GET MEASURABLE RAIN BUT SOME BETTER SUPPORT
ARRIVES THROUGH THE OHIO VALLEY ON THU INTO THU NIGHT THAT MAY PUT
DOWN SOME MUCH NEEDED RAIN BUT AT THIS POINT...FELT A DRY FORECAST
WOULD BE A BETTER REPRESENTATION.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 1031 AM EDT FRI JUN 29 2012
VFR WILL PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE REMAINS IN
CONTROL LOCALLY...WITH LIGHT WLY WINDS AROUND 5 KTS OR LESS. SOME
ISOLATED THUNDERSTORMS MAY FORM NORTH OF THE MOUNTAIN PARKWAY THIS
AFTERNOON.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.
&&
UPDATE...GREIF
SHORT TERM...JJ
LONG TERM....SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Jun 29, 1:33 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT FRI JUN 29 2012
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-302145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
233 PM EDT FRI JUN 29 2012
...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES AGAIN TODAY RESULTING
IN VERY LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. WITH ONGOING
DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THIS WILL CREATE
A HEIGHTENED RISK FOR WILDFIRES TO SPREAD RAPIDLY.
THERE IS A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM TO FORM LATE
THIS AFTERNOON NORTH OF THE MOUNTAIN PARKWAY. IF A STORM FORMS...IT
MAY BECOME STRONG AND PRODUCE WIND GUST UP TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE
BUILDS OVER THE COMMONWEALTH. WITH ONGOING DROUGHT CONDITIONS PRESENT
ACROSS MOST OF EASTERN KENTUCKY AND LITTLE TO NO RAIN FORECAST
THROUGH THE NEXT SEVERAL DAYS...THE ELEVATED THREAT FOR WILDFIRES IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MB/JJ
In the hours before
Special weather statement, Jun 29, 4:59 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT FRI JUN 29 2012
KYZ044-050>052-059-060-104-106-292300-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-FLEMING-MORGAN-
559 PM EDT FRI JUN 29 2012
...A LINE OF GUSTY THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 700 PM EDT FRIDAY EVENING...
MENIFEE...
NORTHEASTERN MONTGOMERY...
NORTHERN MORGAN...
EXTREME NORTH CENTRAL POWELL...
ROWAN...
BATH...
ELLIOTT AND
FLEMING.
AT 556 PM EDT...A LINE OF GUSTY THUNDERSTORM WINDS WAS LOCATED
ALONG A LINE EXTENDING FROM NEAR FALMOUTH TO MAYSVILLE TO NEAR
MANCHESTER OHIO...MOVING SOUTHEAST AT 65 MPH.
RESIDENTS IN ADVANCE OF THIS LINE CAN EXPECT GUSTY WINDS OF 40 TO
50 MPH AS THE FRONT MOVES THROUGH...TO BE FOLLOWED BY THUNDERSTORMS
WITH BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL.
ABE
Thunderstorm Wind, Fleming
- When
- June 29, 5:18 PM EST
- Where
- Fleming County, 0.54 mi W of Flemingsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 38.420, -83.740
Trees and power lines were blown down countywide.
Thunderstorm Wind, Rowan
- When
- June 29, 5:35 PM EST
- Where
- Rowan County, 1.48 mi SSW of Cranston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.250, -83.440
Numerous trees were blown down on Rock Fork Road and Highway 377.
Thunderstorm Wind, Bath
- When
- June 29, 5:45 PM EST
- Where
- Bath County, Salt Lick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.120, -83.620
A couple trees were blown down.
Thunderstorm Wind, Bath
- When
- June 29, 5:49 PM EST
- Where
- Bath County, Salt Lick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.120, -83.620
Power lines were blown down.
Thunderstorm Wind, Bath
- When
- June 29, 5:49 PM EST
- Where
- Bath County, 0.88 mi NW of Polksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.140, -83.660
Numerous trees were blown down.
Thunderstorm Wind, Montgomery
- When
- June 29, 5:50 PM EST
- Where
- Montgomery County, 1.76 mi NE of Grassy Lick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 38.100, -84.000
Trees and power lines were blown down on US 460.
Thunderstorm Wind, Bath
- When
- June 29, 5:50 PM EST
- Where
- Bath County, 1.38 mi S of Preston
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.060, -83.750
A wind gust was measured on a home weather station. Also, trees were blown down at the residence.
Thunderstorm Wind, Elliott
- When
- June 29, 5:55 PM EST
- Where
- Elliott County, 0.69 mi N of Sandy Hook
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 38.090, -83.120
There were trees down and power outages countywide.
Thunderstorm Wind, Menifee
- When
- June 29, 6:04 PM EST
- Where
- Menifee County, 1.09 mi E of Wellington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -83.500
The deputy director reported trees and power lines blown down throughout Menifee county. The first reports came in shortly after 7PM from around the Wellington and Big Woods area.
Thunderstorm Wind, Powell
- When
- June 29, 6:08 PM EST
- Where
- Powell County, 0.55 mi E of Stanton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $80,000
- Reported by
- State Official
- Coordinates
- 37.850, -83.860
There was roof damage on a house in Stanton and trees and power lines down county wide.
Thunderstorm Wind, Johnson
- When
- June 29, 6:10 PM EST
- Where
- Johnson County, 0.69 mi S of Redbush
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.940, -82.950
Several trees were blown down on Highways 172 and 3214 with the initial gust front.
Thunderstorm Wind, Morgan
- When
- June 29, 6:10 PM EST
- Where
- Morgan County, 0.88 mi SE of Ezel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 37.890, -83.440
Numerous trees were blown down in and around Ezel.
Thunderstorm Wind, Morgan
- When
- June 29, 6:10 PM EST
- Where
- Morgan County, 0.69 mi S of West Liberty
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 37.910, -83.270
Trees were blown down in and around town.
Thunderstorm Wind, Powell
- When
- June 29, 6:10 PM EST
- Where
- Powell County, 0.55 mi E of Stanton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 37.850, -83.860
Trees were blown down countywide.
Thunderstorm Wind, Wolfe
- When
- June 29, 6:17 PM EST
- Where
- Wolfe County, 1.09 mi W of Pine Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.770, -83.640
A tree was blown down on Miller Ridge Road.
Thunderstorm Wind, Wolfe
- When
- June 29, 6:18 PM EST
- Where
- Wolfe County, 0.88 mi SE of Toliver
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.810, -83.460
Thunderstorm Wind, Wolfe
- When
- June 29, 6:19 PM EST
- Where
- Wolfe County, 2.29 mi WNW of Stillwater
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.760, -83.520
A tree was blown down at the junction of Hiram Branch Road and Highway 746.
Thunderstorm Wind, Johnson
- When
- June 29, 6:23 PM EST
- Where
- Johnson County, 0.55 mi E of Paintsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 37.820, -82.790
The wind rolled and demolished a shed.
Thunderstorm Wind, Estill
- When
- June 29, 6:25 PM EST
- Where
- Estill County, Irvine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 37.700, -83.970
There were trees blown down in town and throughout the county.
Thunderstorm Wind, Johnson
- When
- June 29, 6:25 PM EST
- Where
- Johnson County, 0.55 mi W of Paintsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.820, -82.810
There were trees down in downtown Paintsville.
Thunderstorm Wind, Martin
- When
- June 29, 6:30 PM EST
- Where
- Martin County, 0.55 mi W of Inez
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 37.870, -82.540
Several trees blown down and power outages.
Thunderstorm Wind, Floyd
- When
- June 29, 6:36 PM EST
- Where
- Floyd County, 0.55 mi E of Prestonsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 37.670, -82.770
There were numerous calls of trees and power lines down.
Thunderstorm Wind, Pike
- When
- June 29, 6:42 PM EST
- Where
- Pike County, 0.5 mi E of Turkey Creek
- Measured
- 81 kt (93 mph) measured gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 37.671, -82.311
A wind gust measured by a home weather station with an anemometer 18 feet above the ground registered as 93 mph. Several large trees up to 36 inches in diameter were blown down.
Thunderstorm Wind, Breathitt
- When
- June 29, 6:43 PM EST
- Where
- Breathitt County, 0.56 mi NNW of Yeadon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.558, -83.452
There were trees down on Highway 52.
Thunderstorm Wind, Pike
- When
- June 29, 6:45 PM EST
- Where
- Pike County, 1.38 mi N of Forest Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 37.650, -82.320
Trees were blown with one tree holding three others back about to fall on road and homes.
Thunderstorm Wind, Johnson
- When
- June 29, 6:45 PM EST
- Where
- Johnson County, 0.69 mi N of Elna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -82.970
A tree fell on a house causing minor damage.
Hail, Johnson
- When
- June 29, 6:58 PM EST
- Where
- Johnson County, 0.55 mi W of Sitka
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -82.840
The hail was the size of quarters.
Thunderstorm Wind, Pike
- When
- June 29, 6:58 PM EST
- Where
- Pike County, 1.1 mi W of Peg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.550, -82.270
Trees were blown down on Pond Creek Road.
Thunderstorm Wind, Pike
- When
- June 29, 6:58 PM EST
- Where
- Pike County, 1.49 mi NNE of Raccoon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -82.440
Trees and power lines were blown down and on fire on Maynard Drive.
Thunderstorm Wind, Pike
- When
- June 29, 7:00 PM EST
- Where
- Pike County, 1.76 mi NE of Shelbiana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 37.450, -82.480
A power line was blown down and on fire on Chloe Road.
Thunderstorm Wind, Pike
- When
- June 29, 7:00 PM EST
- Where
- Pike County, Mouthcard
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -82.250
The roof was partially torn from a home in Mouthcard.
Hail, Johnson
- When
- June 29, 7:03 PM EST
- Where
- Johnson County, 0.69 mi S of Staffordsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -82.830
The hail was the size of quarters.
Thunderstorm Wind, Johnson
- When
- June 29, 7:03 PM EST
- Where
- Johnson County, 0.69 mi S of Staffordsville
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -82.830
The wind was measured at 68 mph using a home weather station. Several trees were blown down.
Thunderstorm Wind, Pike
- When
- June 29, 7:07 PM EST
- Where
- Pike County, 0.55 mi E of Shelbiana
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.430, -82.490
A tree was blown down. The spotter estimated winds sustained at 50mph with gusts to 70mph.
Thunderstorm Wind, Pike
- When
- June 29, 7:10 PM EST
- Where
- Pike County, 1.1 mi W of Fedscreek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 37.400, -82.250
There were several trees blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381973, 381978, 381982, 381983, 381984, 381986, 382029, 382003, 382004, 382005, 382006, 382007, 382008, 382010, 382011, 382012, 382013, 382014, 382015, 382016, 382017, 382019, 382083, 382020, 382049, 382052, 381965, 382050, 382051, 382042, 382709, 381966, 382060, 382038, 382053.